Noncardiogenic pulmonary edema associated with clopidogrel: A serious but unexpected side effect of clopidogrel


Erdinler I. C. , Ucer E., Eksik A., Akyol A. , Yazici S.

CANADIAN JOURNAL OF CARDIOLOGY, vol.23, no.6, pp.478-480, 2007 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Editorial Material
  • Volume: 23 Issue: 6
  • Publication Date: 2007
  • Doi Number: 10.1016/s0828-282x(07)70788-2
  • Title of Journal : CANADIAN JOURNAL OF CARDIOLOGY
  • Page Numbers: pp.478-480

Abstract

Clopidogrel has a favourable side effect profile, in which the most serious complications are related to bleeding diathesis. Drug reactions represent frequently encountered clinical problems that can also be life-threatening. In the present case, serious noncardiogenic pulmonary edema was observed as an idiosyncratic reaction after clopidogrel use. Using the Naranjo adverse drug reactions probability scale, a possible likelihood of this Putative interaction between clopidogrel and pulmonary edema was calculated. Such an adverse effect of clopidogrel has never been reported before. The present report shows the importance of recognizing rare adverse reactions of newer drugs, Such as clopidogrel, in clinical practice.